MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II SMALL INTESTINAL VIDEOSCOPE; SMALL INTESTINAL VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II SMALL INTESTINAL VIDEOSCOPE; SMALL INTESTINAL VIDEOSCOPE
Model Number SIF-Q180
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Melena (4480); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the serial number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there is no description of the device's malfunction.
 
Event or Problem Description
On march 31, 2021, olympus medical systems corp.(omsc) received the literature titled "the role of single-balloon colonoscopy (sbc) for patients with previous incomplete standard colonoscopy: is it worth doing it?".This study was conducted on the single-balloon overtube-assisted colonoscopy for 100 patients from february 2008 to october 2014.In the literature, it was reported mucosal defect, severe abdominal pain, and hematochezia.The mucosal defect after the polypectomy was successfully closed with hemoclips, and the patient received prophylactic antibiotics and remained asymptomatic.Another patient suffered from severe abdominal pain and hematochezia after a diagnostic sbc without intervention.Computed tomography results excluded perforation.This outpatient was then admitted for medical observation and was discharged home pain-free after 4 days.Therefore, omsc assumes that the patient suffered from severe abdominal pain and hematochezia was an adverse event to submit due to hospitalization for medical observation.Based on the available information, specific information on the subject device and the patients were not provided.There is no description of the device's malfunction.Omsc will submit one medical device reports (mdr) of the subject device for the adverse event need for severe abdominal pain and hematochezia.

Brand Name
EVIS EXERA II SMALL INTESTINAL VIDEOSCOPE
Common Device Name
SMALL INTESTINAL VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11668524
Report Number8010047-2021-04955
Device Sequence Number19586916
Product Code FDA
UDI-Device Identifier04953170242526
UDI-Public04953170242526
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K071254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberSIF-Q180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2021
Initial Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;